The anesthetic technique through the greater palatine canal seeks to block the maxillary nerve in the pterygopalatine fossa and anesthetize al large area, including the pulp and periodontium of the arch in question. After applying this technique in a patient, it failed to obtain the expected result. The patient began to experience dizziness, nausea, vomiting and the sensation of fluid in the ear. She was evaluated in both the emergency room of the Hospital Parroquial de San Bernardo and at a private clinic without accurate diagnosis. Only symptomatic treatment was provided. The next day she was discharged with reduced symptoms, which disappeared completely during the day. We propose the hypothesis of a diffusion of the anesthetic solution into the middle and inner ear through the auditory tube. This diffusion would explain the vestibular symptoms and the absence of anesthesia in the expected areas. We carried out an anatomic correlation in cadavers, following the path of a needle from the palatal mucosa to the pharyngeal opening of auditory tube. We conclude that the vertiginous syndrome could be due to an incorrect application of the technique, with the needle entering the auditory tube and spreading the anesthetic solution into the middle ear.
|Título traducido de la contribución
|Síndrome vertiginoso asociado a técnica anestésica incorrecta para bloquear el nervio maxilar vía canal palatino mayor: Reporte de caso y correlación anatómica en piezas cadavéricas
|Número de páginas
|International Journal of Morphology
|Publicada - 2014
Nota bibliográficaPublisher Copyright:
© 2014 Universidad de la Frontera. All rights reserved.